Alert archive / Wisconsin / Wind Advisories in 2007
Wind Advisory 7, NWS La Crosse, WI
NWS La Crosse, WI issued this wind advisory at Nov 4, 2007, 3:42 AM CST for 13 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at Nov 5, 2007, 3:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2007, 3:42 AM CST (09:42 UTC)
- In effect from
- Nov 5, 2007, 3:00 AM CST
- Expired
- Nov 5, 2007, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KARX 040942 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 342 AM CST SUN NOV 4 2007 ...STRONG AND GUSTY NORTHWEST WINDS LATE TONIGHT THROUGH MONDAY... .A STRENGTHENING AREA OF LOW PRESSURE WILL DRIVE A COLD FRONT THROUGH THE AREA LATE TONIGHT. THE COLD FRONTAL PASSAGE WILL BE MARKED BY AN ABRUPT SHIFT AND INCREASE IN THE WINDS FROM THE NORTHWEST. SUSTAINED WIND SPEEDS IN THE 30 TO 35 MPH RANGE WITH GUSTS APPROACHING 50 MPH WILL BE SEEN BEHIND THE FRONT. THESE STRONG NORTHWEST WINDS WILL CONTINUE THROUGH MONDAY AS THE LOW PRESSURE AREA CONTINUES TO DEEPEN OVER THE LAKE SUPERIOR REGION. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-041745- /O.NEW.KARX.WI.Y.0007.071105T0900Z-071106T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 342 AM CST SUN NOV 4 2007 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY. A STRENGTHENING AREA OF LOW PRESSURE WILL DRIVE A COLD FRONT THROUGH THE AREA LATE TONIGHT. THE COLD FRONT WILL MAKE PASSAGE THROUGH THE AREA BETWEEN 3 AM AND 6 AM AND WILL BE MARKED BY AN ABRUPT SHIFT AND INCREASE IN THE WINDS FROM THE NORTHWEST. SUSTAINED WIND SPEEDS IN THE 30 TO 35 MPH RANGE WITH GUSTS APPROACHING 50 MPH WILL BE SEEN BEHIND THE FRONT. THESE STRONG NORTHWEST WINDS WILL CONTINUE THROUGH MONDAY AS THE LOW PRESSURE AREA CONTINUES TO DEEPEN OVER THE LAKE SUPERIOR REGION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DAS
9 follow-up statements
000 WWUS73 KARX 041707 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1107 AM CST SUN NOV 4 2007 ...STRONG WEST AND NORTHWEST WINDS ARE EXPECTED LATE TONIGHT AND MONDAY... .A STRENGTHENING LOW PRESSURE SYSTEM...LOCATED OVER NORTH DAKOTA...WILL MOVE EAST ACROSS NORTHERN MINNESOTA THIS EVENING...AND LAKE SUPERIOR LATE TONIGHT AND MONDAY. AS THIS OCCURS...A STRONG CANADIAN COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION BETWEEN 3 AM AND 6 AM MONDAY MORNING. THE COLD FRONTAL PASSAGE WILL BE MARKED BY AN ABRUPT SHIFT AND INCREASE IN THE WINDS FROM THE WEST AND NORTHWEST. SUSTAINED WIND SPEEDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS APPROACHING 50 MPH BEHIND THIS FRONT. THESE STRONG WINDS WILL CONTINUE THROUGH MONDAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-050115- /O.CON.KARX.WI.Y.0007.071105T0900Z-071106T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1107 AM CST SUN NOV 4 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY... A STRONG CANADIAN COLD FRONT WILL MOVE THROUGH SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN BETWEEN 3 AM AND 6 AM. THIS FRONT WILL CAUSE AN ABRUPT SHIFT TO THE WEST AND NORTHWEST AND THE SUSTAINED WINDS WILL CLIMB INTO THE 25 TO 35 MPH RANGE WITH WIND GUSTS APPROACHING 50 MPH. THESE STRONG WINDS WILL PERSIST THROUGH MONDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BOYNE
000 WWUS73 KARX 042051 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 251 PM CST SUN NOV 4 2007 ...STRONG WEST AND NORTHWEST WINDS ARE EXPECTED LATE TONIGHT AND MONDAY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN MINNESOTA THIS EVENING...AND LAKE SUPERIOR LATE TONIGHT AND MONDAY. AS THIS OCCURS...A STRONG CANADIAN COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION BETWEEN 3 AM AND 6 AM MONDAY MORNING. THE COLD FRONTAL PASSAGE WILL BE MARKED BY AN ABRUPT SHIFT FROM THE SOUTHWEST TO THE WEST AND NORTHWEST. SUSTAINED WIND SPEEDS WILL CLIMB INTO THE 25 TO 35 MPH RANGE WITH GUSTS APPROACHING 50 MPH BEHIND THIS FRONT. THESE STRONG WINDS WILL CONTINUE THROUGH MONDAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-050500- /O.CON.KARX.WI.Y.0007.071105T0900Z-071106T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 251 PM CST SUN NOV 4 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY... A STRONG CANADIAN COLD FRONT WILL MOVE THROUGH SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN BETWEEN 3 AM AND 6 AM MONDAY MORNING. THIS FRONT WILL CAUSE AN ABRUPT SHIFT IN THE WIND DIRECTION FROM THE SOUTHWEST TO THE WEST AND NORTHWEST. IN ADDITION...THE SUSTAINED WINDS WILL CLIMB INTO THE 25 TO 35 MPH RANGE. WIND GUSTS WILL APPROACH 50 MPH AT TIMES. THESE STRONG WINDS WILL PERSIST THROUGH MONDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BOYNE
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
000 WWUS73 KARX 050940 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 340 AM CST MON NOV 5 2007 ...STRONG NORTHWEST WINDS EXPECTED TODAY... .NORTHWEST WINDS WILL BE ON THE INCREASE TODAY. THE HIGHEST POTENTIAL FOR WIND GUSTS OF 45 TO 50 MPH TO OCCUR SHOULD BE FROM 10 AM UNTIL ABOUT 4 PM. WIND PRONE AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AS WELL AS THE RIDGETOPS OF SOUTHWEST WISCONSIN...WILL BE MOST SUSCEPTIBLE TO THE STRONGEST WIND GUSTS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-051800- /O.CON.KARX.WI.Y.0007.000000T0000Z-071106T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 340 AM CST MON NOV 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE...LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE AND WASTE RECEPTACLES...AS THEY MAY BE TOSSED ABOUT IN THE STRONG WINDS. $$ THOMPSON
000 WWUS73 KARX 051339 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 739 AM CST MON NOV 5 2007 ...STRONG NORTHWEST WINDS EXPECTED TODAY... .STRONG NORTHWEST WINDS WILL CONTINUE TODAY. THE HIGHEST POTENTIAL FOR WIND GUSTS OF 45 TO 50 MPH TO OCCUR SHOULD BE FROM 10 AM UNTIL ABOUT 4 PM. WIND PRONE AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AS WELL AS THE RIDGETOPS OF SOUTHWEST WISCONSIN...WILL BE MOST SUSCEPTIBLE TO THE STRONGEST WIND GUSTS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-052100- /O.CON.KARX.WI.Y.0007.000000T0000Z-071106T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 739 AM CST MON NOV 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WILL CONTINUE TODAY...WITH GUSTS AS HIGH AS 45 TO 50 MPH...ESPECIALLY FROM 10 AM UNTIL ABOUT 4 PM. OPEN AREAS AND HIGHER TERRAIN WILL BE MOST SUSCEPTIBLE TO THE HIGHEST WIND GUSTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE...LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE AND WASTE RECEPTACLES...AS THEY MAY BE TOSSED ABOUT IN THE STRONG WINDS. $$ THOMPSON
000 WWUS73 KARX 051620 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1020 AM CST MON NOV 5 2007 ...STRONG NORTHWEST WINDS EXPECTED TODAY... .STRONG NORTHWEST TO WEST WINDS WILL CONTINUE TODAY. THE HIGHEST POTENTIAL FOR WIND GUSTS OF 45 TO 50 MPH IS EXPECTED TO OCCUR BETWEEN 10 AM AND 4 PM. THE OPEN...FLAT TERRAIN AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND THE RIDGE TOPS ON EITHER SIDE OF THE MISSISSIPPI RIVER INTO SOUTHWEST WISCONSIN...WILL BE MOST SUSCEPTIBLE TO THE STRONGEST WIND GUSTS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-060000- /O.CON.KARX.WI.Y.0007.000000T0000Z-071106T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1020 AM CST MON NOV 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WILL CONTINUE TODAY...WITH GUSTS UP TO 45 TO 50 MPH...ESPECIALLY FROM 10 AM UNTIL ABOUT 4 PM. OPEN...FLAT TERRAIN AREAS AND RIDGE TOPS WILL BE MOST SUSCEPTIBLE TO THE HIGHEST WIND GUSTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE...LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE AND WASTE RECEPTACLES...AS THEY MAY BE TOSSED ABOUT IN THE STRONG WINDS. $$ RRS
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
000 WWUS73 KARX 052131 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 331 PM CST MON NOV 5 2007 ...STRONG NORTHWEST WINDS EXPECTED THROUGH EARLY THIS EVENING... .THE TIGHT PRESSURE GRADIENT AROUND A STRONG LOW CENTERED NEAR SIOUX SAINT MARIE MICHIGAN WILL REMAIN OVER THE AREA INTO TONIGHT. THIS PRESSURE GRADIENT WILL CONTINUE TO PRODUCE STRONG NORTHWEST WINDS ACROSS THE AREA LATE THIS AFTERNOON. EVEN THOUGH WINDS HAVE NOT BEEN QUITE AS STRONG AS EARLIER EXPECTED TODAY...THE POTENTIAL CONTINUES FOR WINDS OF 20 TO 30 MPH AND GUSTS OF 40 TO 50 MPH THROUGH 6 PM. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-060000- /O.CON.KARX.WI.Y.0007.000000T0000Z-071106T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 331 PM CST MON NOV 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH REMAIN POSSIBLE ACROSS THE AREA THROUGH 6 PM. OPEN...FLAT TERRAIN AREAS AND RIDGE TOPS WILL BE MOST SUSCEPTIBLE TO THE STRONGEST WINDS AND WIND GUSTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE...LIGHTWEIGHT ITEMS SUCH AS LAWN FURNITURE AND WASTE RECEPTACLES...AS THEY MAY BE TOSSED ABOUT IN THE STRONG WINDS. $$ RRS
000 WWUS73 KARX 060003 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 603 PM CST MON NOV 5 2007 ...GUSTY WINDS TO SLOWLY DECREASE... .WEST TO NORTHWEST WINDS WILL SLOWLY DECREASE THROUGH THE EVENING AND OVERNIGHT HOURS AS STRONG LOW PRESSURE PULLS AWAY FROM THE WESTERN GREAT LAKES. DESPITE THE WEAKENING IN INTENSITY...THE WINDS WILL STILL BLOW FROM 15 TO 25 MPH...WITH GUSTS TO 35 MPH THROUGH TUESDAY MORNING. THIS IS BELOW WIND ADVISORY CRITERIA...HENCE THE ADVISORY IS ALLOWED TO EXPIRE. DURING MONDAY MORNING AND AFTERNOON...SUSTAINED WINDS FROM 25 TO 30 MPH WERE COMMON...WITH NUMEROUS GUSTS TO 45 MPH...WITH A FEW SITES IN SOUTHEAST MINNESOTA REPORTING GUSTS AROUND 50 MPH. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-060115- /O.EXP.KARX.WI.Y.0007.000000T0000Z-071106T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 603 PM CST MON NOV 5 2007 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. WINDS WILL DIMINISH THROUGH THE EVENING...BUT STILL REMAIN QUITE GUSTY. EXPECT WINDS TONIGHT AND TUESDAY MORNING FROM 15 TO 25 MPH...WITH A FEW GUSTS TOWARD 35 MPH. THIS IS WELL BELOW WIND ADVISORY CRITERIA...HENCE...THE ADVISORY IS ALLOWED TO EXPIRE. $$ BINAU
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Nov 4, 2:55 AM CST, 47 minutes earlier.
Area forecast discussion, Nov 4, 2:55 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
255 AM CST SUN NOV 4 2007
.SHORT TERM...THROUGH TUESDAY NIGHT
PRIMARY FORECAST CONCERN WAS FOCUSED ON STRONG GRADIENT WINDS
LATE TONIGHT INTO MONDAY AND NECESSITY FOR HEADLINES TO HIGHLIGHT
THIS EVENT.
WATER VAPOR IMAGERY INDICATED VIGOROUS SHORTWAVE ADVANCING STEADILY
EASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY EARLY THIS MORNING.
AS CLOUDS ASSOCIATED WITH AFOREMENTIONED SYSTEM WERE EXITING...CLOUDS
ASSOCIATED WITH WARM AIR ADVECTION AHEAD OF NEXT SYSTEM WERE ALREADY
PROGRESSING ACROSS NORTHERN PLAINS. WATER VAPOR IMAGERY INDICATED
NEXT SHORT WAVE TO IMPACT THE FORECAST AREA TRACKING ACROSS BRITISH
COLUMBIA. UPPER AIR DATA...INCLUDING ACARS...SHOWED STRONG 300MB JET
STREAK OF 120KTS OVER THIS SAME REGION.
00Z 04NOV07 NCEP MODELS INITIALIZED WELL AND WERE FAIRLY SIMILAR WITH
UPPER LEVEL AND SURFACE FEATURES THROUGH 12Z 07NOV07. IN FACT...
DETERMINISTIC GFS AND NAM/WRF...AS WELL AS ECMWF AND UKMET...WERE
AMAZINGLY SIMILAR WITH DETAILS OF INTENSIFYING SURFACE AND MID LEVEL
LOW PRESSURE NORTH OF GREAT LAKES TONIGHT INTO MONDAY. THIS CONTINUES
TO SUPPORT HIGH CONFIDENCE IN STRONG GRADIENT WINDS ACROSS THE
FORECAST AREA AND THUS NEED FOR HEADLINES TO HIGHLIGHT THIS EVENT.
TONIGHT INTO MONDAY...SURFACE COLD FRONT BEGINS PUSHING INTO
WESTERN SECTIONS OF THE FORECAST AREA ABOUT 06Z 05NOV07...THEN
PROGRESSES STEADILY EASTWARD THROUGH 12Z 05NOV07. STRONG GRADIENT
WINDS ARE EXPECTED TO IMPACT THE FORECAST AREA IN THE WAKE OF COLD
FRONT...AS DEEP SURFACE AND MID LEVEL LOW PRESSURE INTENSIFIES OVER
THE NORTHERN GREAT LAKES. STRONG GRADIENT WINDS STILL SUPPORTED BY
LOW LEVEL LAPSE RATES STEEPENING TO 8-9C/KM...850MB WINDS OF 45-
55KTS...AS WELL AS TIGHT PRESSURE GRADIENT.
CONSISTENT SIGNAL OF AN IMPRESSIVE TROPOSPHERIC FOLD INDICATED BY 1.5
PVU DIPPING TO ABOUT 600MB...AS WELL AS STRONG...DEEP SUBSIDENCE TO
TRANSFER MOMENTUM DOWNWARD. BUFKIT SUGGESTS WIND GUSTS SHOULD REACH
AT LEAST 40-45 KTS...WHICH WERE INCORPORATED INTO DATA BASE. THUS...
FORECAST CONFIDENCE WAS HIGH ENOUGH TO ISSUE WIND ADVISORY FOR ENTIRE
FORECAST AREA LATE TONIGHT INTO MONDAY. FOR ADDITIONAL INFORMATION...
PLEASE REFERENCE LATEST WIND ADVISORY STATEMENT...HAZARDOUS WEATHER
OUTLOOK AND AVIATION SECTION OF THIS DISCUSSION.
TUESDAY...SURFACE AND MID LEVEL LOW PRESSURE SHOULD BE LOCATED OVER
SOUTHEAST CANADA AND LIFTING NORTHEASTWARD. EVEN SO...STEEP LOW LEVEL
LAPSE RATES OF 7-8C/KM SUPPORT A BRISK NORTHWEST WIND ACROSS THE
FORECAST AREA. THUS...OPTED TO INCREASE WIND SPEEDS AND GUSTS A BIT
DURING THE DAY.
.LONG TERM...WEDNESDAY THROUGH SATURDAY
BASED ON DECENT DETERMINISTIC MODEL CONSENSUS...ALONG WITH SUPPORT
FROM NCEP MREF...FORECAST CONFIDENCE WAS FAIRLY HIGH IN DRY
WEATHER DURING THE FIRST PART OF THIS TIME FRAME. BY SATURDAY...
BOTH GFS AND ECMWF APPEAR TO SUPPORT AN UPPER LEVEL AND SURFACE
WAVE...WHICH COULD BRING A CHANCE OF PRECIPITATION. AT THIS
TIME...CURRENT DATA BASE SUPPORTS THIS SOLUTION. NO CHANGES WERE
MADE TO THE EXTENDED OUTLOOK.
&&
.AVIATION...
WEAK RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE AREA THIS MORNING
WITH WEST WINDS UNDER 10KT. PATCHY ALTOCUMULUS ABOVE 10KFT AND SOME
CI WILL DRIFT SOUTHEAST ACROSS THE AREA. THE RIDGE WILL MOVE OFF TO
THE EAST THIS AFTERNOON ALLOWING LOW PRESSURE AND A WARM FRONT TO
APPROACH FROM THE NORTHERN PLAINS. THIS WILL SPREAD THICKENING
ALTOCUMULUS/ALTOSTRATUS BACK INTO THE AREA THROUGH THE AFTERNOON.
CEILINGS SHOULD REMAIN AT OR ABOVE 8KFT. THE AREA OF LOW PRESSURE
WILL DEEPEN SIGNIFICANTLY AS IT MOVES TOWARD WESTERN LAKE SUPERIOR
TONIGHT. THIS WILL DRIVE A STRONG COLD FRONT SOUTHEAST ACROSS THE
AREA...MAKING PASSAGE AT KRST AROUND 09Z AND KLSE AROUND 10Z. THE
FRONTAL PASSAGE WILL BE ACCOMPANIED BY A SHIFT IN THE WINDS TO THE
NORTHWEST WITH GUSTS IN THE 40-45KT RANGE.
LOOKING FURTHER OUT...THE LOW WILL CONTINUE TO DEEPEN AS IT MOVES
INTO EASTERN LAKE SUPERIOR ON MONDAY. THIS WILL KEEP A TIGHT SURFACE
PRESSURE GRADIENT IN PLACE ACROSS THE AREA FOR STRONG SUSTAINED
NORTHWEST WINDS IN THE 25-30KT RANGE WITH GUSTS AROUND 45KT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 3 AM TO 6 PM CST MONDAY FOR WIZ017-WIZ029-
WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-
WIZ054-WIZ055-WIZ061.
MN...WIND ADVISORY FROM 3 AM TO 6 PM CST MONDAY FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...WIND ADVISORY FROM 3 AM TO 6 PM CST MONDAY FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...THOMPSON
AVIATION..........DASHazardous weather outlook, Nov 3, 5:00 AM CDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT SAT NOV 3 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-041100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 500 AM CDT SAT NOV 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DEEP LOW PRESSURE WILL MOVE ACROSS THE LAKE SUPERIOR REGION SUNDAY NIGHT THROUGH MONDAY NIGHT. A TIGHT PRESSURE GRADIENT WILL EXIST ON THE BACKSIDE OF THE LOW...PRODUCING STRONG AND GUSTY NORTHWEST WINDS. SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS IN THE 40 TO 50 MPH RANGE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF PEAK WIND GUSTS WOULD GREATLY BE APPRECIATED FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS
Nearby
Wind Advisories in Wisconsin, 2007Wind Advisories in Iowa, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.